Thunderstorm Wind, Rusk
- When
- December 19, 12:30 AM CST
- Where
- Rusk County, 3 mi SW of Henderson
- Measured
- 60 kt (69 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.117, -94.833
Numerous trees down across the area.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 18, 9:53 PM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CST WED DEC 18 2002 UPDATED ZONES TO EXTEND TORNADO WATCH UNTIL 3 AM FOR ALL BUT NORTHWEST ZONES. SINCE ONLY A SMALL PORTION...ALONG LINE... RECEIVING PCPN...LIKELY POPS WILL SUFFICE. IN NORTHWEST ZONES... ONLY A SMALL CHANCE OF SHOWERS. FRONT HAS MOVED TO NEAR A TXK- GGG-CRS LINE AND WILL MOVE LITTLE UNTIL UPPER LEVEL SUPPORT KICKS IT EAST ON THURSDAY. NO CHANGES BEYOND FIRST PERIOD. PREVIOUS NUMBERS... SHV 57/71/39/63/35 7300 MLU 62/70/39/63/32 7600 TXK 53/70/37/62/34 7100 TYR 51/70/38/63/39 6000 LFK 57/71/39/66/40 7200 .SHV...NONE 14
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATES REGION FOR THIS AFTERNOON THROUGH TONIGHT. WARM AND HUMID GULF AIR ACROSS THE REGION...AND A VIGOROUS STORM SYSTEM SWINGING ACROSS TEXAS TODAY...WILL PROVIDE THE NECESSARY INGREDIENTS TO PRODUCE SEVERE WEATHER TODAY AND TONIGHT. INSTABILITY PARAMETERS AND VERTICAL WIND PROFILES SUGGEST NOT ONLY THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...BUT ALSO THE POTENTIAL FOR TORNADOES. STORMS WILL INITIATE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS AFTERNOON...THEN MOVE EASTWARD ACROSS LOUISIANA...EAST TEXAS...AND SOUTHCENTRAL ARKANSAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE STORMS MAY STILL BE IN PROGRESS OVER THE EASTERN SECTIONS OF NORTH LOUISIANA AND SOUTHERN ARKANSAS EARLY THURSDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
842 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM LARAN LA TORNADO
12/18/02 UNION POSSIBLE TORNADO DAMAGED
SEVERAL HOMES...AND
DOWN TREES AND POWER
LINES. REPORTED BY LAW
ENFORCEMENT
0440 PM 3 N FARMERVILLE LA TORNADO
12/18/02 UNION POSSIBLE TORNADO DAMAGED
TREES JUST NORTH OF
FARMERVILLE. REPORTED BY
LAW ENFORCEMENT
0510 PM NASHVILLE AR .75 INCH HAIL
12/18/02 HOWARD REPORTED BY LAW
ENFORCEMENT
0515 PM PLAIN DEALING LA 1.00 INCH HAIL
12/18/02 BOSSIER REPORTED BY SPOTTERS
0645 PM GILLIAM LA WIND DAMAGE
12/18/02 CADDO POWER LINES BLOWN DOWN.
REPORTED BY SPOTTERS
0716 PM DIXIE LA WIND DAMAGE
12/18/02 CADDO POWER LINES DOWN AND
DAMAGE TO TRAILER HOMES.
REPORTED BY SPOTTERS
0801 PM SPRINGHILL LA .88 INCH HAIL
12/18/02 WEBSTER REPORTED BY SPOTTERS
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNN
NWUS54 KSHV 190452 CCA
LSRSHV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1000 PM LONGVIEW TX FLOODING
12/18/02 GREGG EASTMAN ROAD 1 MILE
SOUTH OF HWY 80 AND
HOUSTON STREET AT 1104
UNDER WATER. FROM LAW
ENFORCEMENT.
1000 PM SCOTTSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 UNDER WATER FOR
A DISTANCE OF 200 TO 300
YARDS. FROM SHV WCM.
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1120 PM BRADLEY AR FLOODING
12/18/02 LAFAYETTE SEVERAL COUNTY ROADS
UNDER WATER. FROM SPOTTER.
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNNThe Shreveport radar (KSHV), 100 km away, was scanning. The volume nearest the first event began at 06:31 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous trees down across the area.
Numerous trees down across the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321762, 5321763.